Alert archive / North Carolina / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 48, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at May 22, 2018, 3:42 PM EDT for Franklin County, Halifax County, Warren County, North Carolina. It was in force for 48 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2018, 3:42 PM EDT (19:42 UTC)
- Expired
- May 22, 2018, 4:30 PM EDT
- In force
- 48 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Franklin County, NC, Halifax County, NC, Warren County, NC
The radar
The Norfolk radar (KAKQ), 90 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 4:06 PM EDT | TSTM WND DMG | 1 Ne Littleton, NC | CORRECTS PREVIOUS NON-TSTM WND DMG REPORT FROM 1 NE LITTLETON. THUNDERSTORMS DOWNED SEVERAL TREES ALONG ROUTE 158 NEAR THE TOWN OF LITTLETON. |
| May 22, 4:06 PM EDT | TSTM WND DMG | 3 Se Arcola, NC | CORRECTS PREVIOUS NON-TSTM WND DMG REPORT FROM 3 SE ARCOLA. THUNDERSTORM WINDS DOWNED A TREE ONTO A POWERLINE ALONG ROUTE 561 NEAR THE TOWN OF HOLLISTER. |
| May 22, 4:06 PM EDT | NON-TSTM WND DMG | 1 Ne Littleton, NC | THUNDERSTORMS DOWNED SEVERAL TREES ALONG ROUTE 158 NEAR THE TOWN OF LITTLETON. |
| May 22, 4:06 PM EDT | NON-TSTM WND DMG | 3 Se Arcola, NC | THUNDERSTORM WINDS DOWNED A TREE ONTO A POWERLINE ALONG ROUTE 561 NEAR THE TOWN OF HOLLISTER. |
| May 22, 4:28 PM EDT | TSTM WND DMG | 1 Ene South Weldon, NC | THUNDERSTORM WINDS DOWNED A TREE ALONG LAKE DRIVE NEAR THE TOWN OF WELDON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.7 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 1062 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
138
WUUS52 KRAH 221942
SVRRAH
NCC069-083-185-222030-
/O.NEW.KRAH.SV.W.0048.180522T1942Z-180522T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
342 PM EDT TUE MAY 22 2018
The National Weather Service in Raleigh has issued a
* Severe Thunderstorm Warning for...
Southern Warren County in central North Carolina...
Northwestern Halifax County in central North Carolina...
Northeastern Franklin County in central North Carolina...
* Until 430 PM EDT
* At 342 PM EDT, a severe thunderstorm was located 8 miles southeast
of Warrenton, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Roanoke Rapids, Halifax, Littleton, Weldon, Centerville, Arcola,
Medoc Mountain State Park, South Weldon, Airlie and Roanoke Rapids
Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3648 7776 3649 7773 3648 7764 3645 7763
3642 7759 3642 7756 3639 7754 3637 7755
3635 7758 3634 7759 3630 7755 3631 7749
3629 7748 3617 7818 3632 7823 3651 7785
TIME...MOT...LOC 1942Z 244DEG 28KT 3629 7810
HAIL...1.00IN
WIND...60MPH
$$
MORROW3 follow-up statements
577
WWUS52 KRAH 221952
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
352 PM EDT TUE MAY 22 2018
NCC069-222000-
/O.CAN.KRAH.SV.W.0048.000000T0000Z-180522T2030Z/
Franklin NC-
352 PM EDT TUE MAY 22 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FRANKLIN COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved east of
the county. Therefore, the warning has been cancelled.
LAT...LON 3648 7776 3649 7771 3648 7764 3645 7763
3642 7759 3642 7756 3639 7754 3637 7755
3634 7759 3630 7755 3631 7749 3629 7748
3620 7801 3621 7805 3621 7811 3624 7813
3626 7816 3633 7816 3651 7786
TIME...MOT...LOC 1950Z 250DEG 26KT 3629 7804
$$
NCC083-185-222030-
/O.CON.KRAH.SV.W.0048.000000T0000Z-180522T2030Z/
Warren NC-Halifax NC-
352 PM EDT TUE MAY 22 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR SOUTHEASTERN WARREN AND NORTHWESTERN HALIFAX COUNTIES...
At 350 PM EDT, a severe thunderstorm was located 10 miles southeast
of Warrenton, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Roanoke Rapids, Halifax, Littleton, Weldon, Arcola, Medoc Mountain
State Park, South Weldon, Airlie, Roanoke Rapids Lake and Rosemary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on or near Lake Gaston, get away from the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 15 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding, especially in low lying or urbanized areas. Do not
drive your vehicle through flooded roadways.
&&
LAT...LON 3648 7776 3649 7771 3648 7764 3645 7763
3642 7759 3642 7756 3639 7754 3637 7755
3634 7759 3630 7755 3631 7749 3629 7748
3620 7801 3621 7805 3621 7811 3624 7813
3626 7816 3633 7816 3651 7786
TIME...MOT...LOC 1950Z 250DEG 26KT 3629 7804
HAIL...1.00IN
WIND...60MPH
$$
MORROW860
WWUS52 KRAH 222014
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
414 PM EDT TUE MAY 22 2018
NCC185-222023-
/O.CAN.KRAH.SV.W.0048.000000T0000Z-180522T2030Z/
Warren NC-
414 PM EDT TUE MAY 22 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WARREN COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3648 7776 3649 7772 3648 7768 3648 7764
3645 7763 3642 7759 3642 7756 3639 7754
3637 7755 3634 7759 3630 7755 3631 7749
3629 7748 3620 7801 3630 7794 3637 7791
3648 7791 3651 7786
TIME...MOT...LOC 2013Z 244DEG 28KT 3637 7784
$$
NCC083-222030-
/O.CON.KRAH.SV.W.0048.000000T0000Z-180522T2030Z/
Halifax NC-
414 PM EDT TUE MAY 22 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR NORTHWESTERN HALIFAX COUNTY...
At 413 PM EDT, a severe thunderstorm was located near Littleton, or
11 miles southwest of Roanoke Rapids, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Roanoke Rapids, Halifax, Littleton, Weldon, Medoc Mountain State
Park, South Weldon, Airlie, Roanoke Rapids Lake, Rosemary and Lake
Gaston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of
a building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3648 7776 3649 7772 3648 7768 3648 7764
3645 7763 3642 7759 3642 7756 3639 7754
3637 7755 3634 7759 3630 7755 3631 7749
3629 7748 3620 7801 3630 7794 3637 7791
3648 7791 3651 7786
TIME...MOT...LOC 2013Z 244DEG 28KT 3637 7784
HAIL...1.00IN
WIND...60MPH
$$
MORROW078
WWUS52 KRAH 222029
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
429 PM EDT TUE MAY 22 2018
NCC083-222039-
/O.EXP.KRAH.SV.W.0048.000000T0000Z-180522T2030Z/
Halifax NC-
429 PM EDT TUE MAY 22 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HALIFAX COUNTY
WILL EXPIRE AT 430 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Raleigh.
LAT...LON 3648 7776 3649 7772 3648 7768 3648 7764
3645 7763 3642 7759 3642 7756 3639 7754
3637 7755 3634 7759 3630 7755 3631 7749
3629 7748 3620 7801 3630 7794 3637 7791
3648 7791 3651 7786
TIME...MOT...LOC 2029Z 244DEG 28KT 3642 7771
$$
MORROWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 2:35 PM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, May 22, 2:35 PM EDT, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 235 PM EDT Tue May 22 2018 .SYNOPSIS... A lee trough will linger over the srn middle Atlantic states ahead of a cold front that will settle southeastward into the area late Wednesday and early Wednesday night. Following high pressure will ridge south across the region on Thursday. && .NEAR TERM /THROUGH TONIGHT/... As of 1115 AM Tuesday... WV imagery this morning depicts a mid-upr level shear axis stretching from the ern GOM nnewd into s-cntl VA, with a couple of embedded perturbations over w-cntl NC and s-cntl GA, respectively. This shear axis and embedded perturbations will drift ewd to the sern U.S. coast by this evening. Another shear/trough axis evident from Lake Ontario swwd across the mid MS Valley and cntl Plains, and immediately preceding band of (now) weak convection over the nrn middle Atlantic and lwr OH Valley, will likewise move ewd to the lee of cntl Appalachians by the same time. At the surface, a cold front was analyzed from a 1014 mb low over Lake Huron swwd across nrn IN and cntl IL/MO. This boundary will move east to the srn New England coast swwd into MD and ern WV by Wed morning. An Appalachian-lee trough will meanwhile remain quasi- stationary over w-cntl NC. The airmass is expected to become moderately unstable across cntl NC today, as morning stratus lifts and erodes and allows sfc temperatures to warm into the middle 80s on average through the afternoon. The aforementioned perturbation drifting ewd from w-cntl NC will result in the development of scattered, generally disorganized/pulse-type showers and storms across cntl NC during the next couple of hours. In fact, the latest satellite and radar trends indicate convection initiation is already underway over ern Wake, cntl Harnett, and nrn Hoke Counties, and also from srn Alamance, cntl Randolph and nrn Stanly/Montgomery Counties. Strong to isolated damaging wind gusts from precipitation loading, fueled by an axis of 1.6-1.7 PW values over cntl NC, will pose the primary threat from these storms, with generally sub-severe hail owing to weak mid level lapse rates, pulse updrafts (short residence times), and rising freezing levels into the 12-13 thousand ft range. The aforementioned upstream convection and associated convectively- enhanced shear axis will drift east into cntl NC, likely in a weakening state owing to nocturnal stabilization, late this evening- early tonight. As such, some showers and storms may linger primarily over the nrn and nwrn Piedmont through the first half of the night, before dissipating. Lows generally 65-70 degrees. && .SHORT TERM /Wednesday through Wednesday night/... As of 330 AM Tuesday... Expect scattered showers/storms across the W and N CWA Wed morning in tandem with the sharpening surface lee trough and the DPVA preceding the shortwave trough moving through the Northeast and interior Mid Atlantic region. This initial shear axis will continue moving ESE with strengthening and veering mid level flow, while the surface cold front moves into the NE CWA late in the afternoon. In addition to the strengthening deep layer shear from the WNW to 30-35 kts, models are indicating good destabilization during the mid to late afternoon, primarily across the north half. Probably the biggest question mark however is how quickly the morning convection pushes E and S. If this activity departs by mid afternoon, there could be enough recovery in the afternoon with residual low level moisture and minor mid level drying/cooling, such that surface CAPE values reach into moderate to strong instability categories. The NAM Nest wind profile shows veering and strengthening with height through 800 mb, with subtle backing 800-600 mb, and given the expected CAPE, large hail along with damaging winds are possible, mainly across the N Piedmont and N/C Coastal Plain. Again, though, this is dependent upon there being sufficient recovery in the afternoon. Will include a mention of possible severe storms across the N and NE CWA Wed afternoon/early evening. The storms should slowly decrease in intensity as they slide SE Wed night, with the cold front dropping SSE through much of NC overnight. Expect highs Wed in the mid 80s. Lows once again in the mid 60s to around 70, with some cooler dewpoints starting to work into N NC late. -GIH && .LONG TERM /THURSDAY THROUGH TUESDAY/... As of 235 PM Tuesday... Progressive high pressure over the Great Lakes will make a stab at drying us out, pushing a front south of the area early on Thursday. With the front along or south of the area, will have only small chance PoPs along the southern tier counties Thursday into Thursday night. Highs will be only mildly influenced by the front due to strong insolation and should reach mostly mid 80s. The high moves off the New England coast, with return flow beginning to spread into the west Friday into Saturday. As such, chance category PoPs in the west Friday taper off eastward, with all areas in the low chance category on Saturday as we sit beneath an upper ridge conducive to airmass thunderstorms in the resulting unstable, but weakly forced environment. Highs both days will mostly reach mid 80s after mild morning lows in the mid and upper 60s. The moisture transport from the south returns once again for the late weekend aided by the Bermuda high and a developing low pressure system in the Gulf of Mexico. The moisture return will increase precip coverage Sunday and into early next week, and while there is a lot of uncertainty as to the timing of forcing mechanisms driving heavier convection, it will be diurnally influenced, and will maintain high chance to likely PoPs Sunday through Tuesday. Highs will show little variation from previous days, mostly mid 80s, with morning mins in the soupier airmass closer to 70 each morning. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... As of 155 PM Tuesday... Scattered showers and storms, with associated brief sub-VFR conditions and gusty winds, will focus in the RDU and RWI vicinity this afternoon, in association with an upper level disturbance now crossing that region. Another relative maximum in shower and storm coverage will be possible at INT and GSO this evening, related to the approach of a mid level trough and band of upstream convection now over the cntl Appalachians. Storm coverage is otherwise expected to remain isolated and/or of limited predictability (for inclusion in the TAFs). Similar to Tue morning, IFR-MVFR ceilings will be possible in the several hours centered around 12Z. Outlook: Scattered showers and storms will focus along a lee trough Wed afternoon, then become more numerous with the arrival of a cold front from the northwest late Wed and early Wed night. Sub-VFR conditions and strong wind gusts will result where storms occur. Otherwise, another round of sub-VFR ceilings will probably result late Wed night-early Thu, owing to low level moisture convergence along and ahead of the aforementioned frontal zone. After relatively dry/VFR conditions Thu-Sat, moisture will increase by Sun-Mon, with resultant increasing probabilities of convection and morning stratus and/or fog during that time. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...MWS NEAR TERM...MWS SHORT TERM...Hartfield LONG TERM...mlm AVIATION...MWS
Hazardous weather outlook, May 22, 2:51 AM EDT, 12 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 251 AM EDT Tue May 22 2018 NCZ007>011-021>028-038>043-078-231000- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake- Johnston-Wilson-Wayne- 251 AM EDT Tue May 22 2018 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A few strong storms are possible Wednesday afternoon and evening along and north of the Highway 70 corridor. Hail the size of quarters and wind gusts over 60 mph are possible with storms in this area, mainly in the late afternoon through early evening. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Wednesday. NCZ073>077-083>086-088-089-231000- Stanly-Montgomery-Moore-Lee-Harnett-Anson-Richmond-Scotland-Hoke- Cumberland-Sampson- 251 AM EDT Tue May 22 2018 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, May 22, 12:30 PM EDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1230 PM EDT TUE MAY 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FLASH FLOOD 4 S MACON 36.38N 78.08W
05/21/2018 WARREN NC DEPT OF HIGHWAYS
WARRENTON/EMBRO RD CLOSED DUE TO FLOODING.
&&
MLMSpecial weather statement, May 22, 2:42 PM EDT, 1 hour before
Special Weather Statement
National Weather Service Raleigh NC
242 PM EDT TUE MAY 22 2018
NCZ008-009-221915-
Vance NC-Granville NC-
242 PM EDT TUE MAY 22 2018
...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT VANCE AND
CENTRAL GRANVILLE COUNTIES UNTIL 315 PM EDT. THIS INCLUDES PORTIONS
OF KERR LAKE...
At 241 PM EDT, Doppler radar was tracking an area of showers and
strong thunderstorms over Oxford, moving east at 25 mph.
Locations impacted include...
Henderson, Oxford, Stovall, Middleburg, Gillburg, Steele Creek Marina
& Campground, Kerr Lake, South Henderson, Dabney and Tungsten.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Boaters on the open water and those camping outdoors are especially
vulnerable to the dangers of lightning. Seek harbor immediately and
find safe shelter in a nearby building or vehicle.
&&
LAT...LON 3632 7828 3630 7828 3626 7831 3621 7867
3631 7872 3654 7853 3654 7832
TIME...MOT...LOC 1841Z 248DEG 20KT 3629 7863
MORROWSpecial weather statement, May 22, 2:44 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Raleigh NC
244 PM EDT TUE MAY 22 2018
NCZ026-221915-
Franklin NC-
244 PM EDT TUE MAY 22 2018
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL FRANKLIN COUNTY
UNTIL 315 PM EDT...
At 244 PM EDT, Doppler radar was tracking a strong thunderstorm over
Wake Forest, or 12 miles southwest of Louisburg, moving northeast at
20 mph.
Pea size hail and wind gusts up to 40 mph will be possible with this
storm.
Locations impacted include...
Franklinton and Youngsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3604 7826 3596 7841 3598 7843 3602 7853
3605 7851 3616 7839
TIME...MOT...LOC 1844Z 231DEG 19KT 3600 7848
MORROWSpecial weather statement, May 22, 3:16 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Raleigh NC
316 PM EDT TUE MAY 22 2018
NCZ009>011-222015-
Vance NC-Warren NC-Halifax NC-
316 PM EDT TUE MAY 22 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN VANCE...WARREN AND
NORTHWESTERN HALIFAX COUNTIES UNTIL 415 PM EDT. THIS INCLUDES PARTS
OF LAKE GASTON...
At 315 PM EDT, Doppler radar was tracking a strong thunderstorm near
Norlina, or near Warrenton, moving east at 35 mph.
Wind gusts up to 40 mph and pockets of heavy rainfall will be
possible with this storm.
Locations impacted include...
Roanoke Rapids, Warrenton, Norlina, Littleton, Weldon, Middleburg,
Macon, Afton, Wise and Lake Gaston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
If on or near Lake Gaston, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3651 7790 3650 7782 3648 7776 3649 7773
3648 7764 3645 7763 3642 7759 3642 7756
3640 7754 3638 7755 3626 7825 3627 7830
3647 7836 3654 7832 3654 7790
TIME...MOT...LOC 1915Z 257DEG 31KT 3640 7824
MORROWThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 8:09 PM EDT | Areal Flood Advisory | RAH | Durham, Orange | 3 hr |
| May 21, 8:11 PM EDT | Special Weather Statement | RAH | Moore | 34 min |
| May 21, 8:25 PM EDT | Flash Flood Warning | RAH | Durham, Orange | 3 hr |
| May 21, 8:40 PM EDT | Special Weather Statement | RAH | Lee | 35 min |
| May 21, 9:16 PM EDT | Special Weather Statement | RAH | Chatham, Lee | 44 min |
| May 21, 9:58 PM EDT | Special Weather Statement | RAH | Johnston | 62 min |
| May 21, 10:00 PM EDT | Special Weather Statement | RAH | Chatham | 60 min |
| May 21, 10:49 PM EDT | Areal Flood Advisory | RAH | Harnett, Johnston, Sampson | 3 hr |
| May 21, 11:33 PM EDT | Special Weather Statement | RAH | Wake | 57 min |
| May 22, 6:39 AM EDT | River Flood Warning | RAH | Halifax, Northampton | 8 days |
| May 22, 12:15 PM EDT | River Flood Warning | RAH | Halifax, Northampton | 9 days |
| May 22, 2:42 PM EDT | Special Weather Statement | RAH | Granville, Vance | 33 min |
| May 22, 2:44 PM EDT | Special Weather Statement | RAH | Franklin | 31 min |
| May 22, 3:16 PM EDT | Special Weather Statement | RAH | Warren | 59 min |
| May 22, 4:12 PM EDT | Special Weather Statement | RAH | Halifax | 63 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.